Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 12, 2019, 4:30 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 12, 2019, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2019, 4:30 AM EDT (08:30 UTC)
- In effect from
- Jul 12, 2019, 2:00 PM EDT
- Expired
- Jul 12, 2019, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WHUS43 KMQT 120830 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 430 AM EDT Fri Jul 12 2019 MIZ014-130200- /O.NEW.KMQT.BH.S.0004.190712T1800Z-190713T0200Z/ Southern Schoolcraft- 430 AM EDT Fri Jul 12 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 2 PM EDT this afternoon through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts * For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ MZ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 3:36 AM EDT, 54 minutes earlier.
Area forecast discussion, Jul 12, 3:36 AM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Marquette MI 336 AM EDT Fri Jul 12 2019 .SHORT TERM...(Today and tonight) Issued at 335 AM EDT FRI JUL 12 2019 Next shortwave embedded in west northwesterly flow is currently moving into far western Ontario. MCS out ahead of it just north of the MN border will continue to fizzle through the remainder of the night as it moves east southeastward. A few lingering showers from it may graze the northern Lake and Isle Royale through the early morning hours. Otherwise...as shortwave move east it will push a cold front through the Upper Lakes this afternoon. Main upper forcing with the shortwave will remain along the north shore of Lake Superior. Convergence along the front will be modest. Still some questions with how much low level moisture return there will be this far north just ahead of the boundary which will influence available instability. Highest CAPES will remain just south of the area over WI but MLCAPE values in the 1000-1500 J/KG range combined with shear values of 30-40 knots could lead to a few stronger storms this afternoon. Overall thunderstorm coverage should remain scattered with initial development focussed on convergence of lake breezes with approaching front. Winds will be gusty out of the south and southwest especially this afternoon ahead of the front with dangerous swimming conditions expected along the Lake Michigan beaches this afternoon. Once the front clears the area this evening...rain chances will diminish as winds shift to the northwest. Temperatures will be warm today...mid 80s aways from southerly wind influences off Lake Michigan. Seasonable temperatures in the 50s are expected tonight. .LONG TERM...(Friday night through Thursday) Issued at 349 PM EDT THU JUL 11 2019 Storms that initiate during the day on Friday may very well continue into the evening hours (see discussion above for more details), but will fizzle out as the night progresses with the loss of daytime heating. Once this activity moves through, surface high pressure will take back over, allowing for benign conditions to prevail through much of the weekend. With the Upper Great Lakes sitting on the periphery of mid- to upper-level ridging (centered over the central to southern Plains), additional convective activity attempts to nose its way into western Lake Superior on Sunday, but the aforementioned high should keep it at bay. However, the high will traverse eastward by the end of the weekend, re-opening the door for precip to creep in from the west. Simultaneously, the ridge looks to break down, along with a shortwave tracking across the region on Monday, with both the GFS and CMC coming into decent agreement with each other on this scenario. The stage could be set for a fairly active convective afternoon/evening on Monday with ample moist, WAA ahead of the perturbation. It is cautioned though that the T.S. in the GoMex (Barry) could throw a wrench into the forecast next week as it slowly ambles northward into the heart of the Mississippi Valley. As such, there is quite a bit of uncertainty in the details from Tuesday onward. Getting deeper into mid-July, the summer temps will undoubtedly return, with Monday looking to be the warmest in this forecast period (some locations creeping into the low 90s). Highs each day will generally be in the 80s for most locations and lows will respond accordingly, with 50s dominating most nights, but 60s likely Sunday night and Monday night with the alluded to WAA regime underway at that point. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 131 AM EDT FRI JUL 12 2019 VFR conditions will prevail through the forecast period. A cold front will move west to east across the area tomorrow, bringing gusty winds. Expect sct shra/tsra to develop by mid to late Friday afternoon which could linger into Fri evening at KSAW. With only limited coverage and confidence in tsra development only VCSH was mentioned. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 335 AM EDT FRI JUL 12 2019 Southwest winds will increase ahead of a cold front today with gusts in excess of 20 knots possible. Winds shift to the west and northwest overnight tonight through Saturday with the strongest gusts...perhaps up to 25 knots...across the north central part of the lake. High pressure over the Great Lakes will result in light winds on Sunday. Winds will briefly get a little gusty out of the southwest on Monday ahead of the next surface trough but beyond that winds will be generally light across Lake Superior though most of next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...MZ LONG TERM...lg AVIATION...MZ MARINE...MZ
Hazardous weather outlook, Jul 11, 3:16 PM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 316 PM EDT Thu Jul 11 2019 MIZ001>007-009>014-084-085-121930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 316 PM EDT Thu Jul 11 2019 /216 PM CDT Thu Jul 11 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a high swim risk for the Lake Superior beaches of Alger County and a moderate swim risk for the Lake Superior beaches in Marquette County east of Marquette through this evening. See the latest beach hazards statement for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday night, and then again for portions of next week. A few storms on Friday could be strong to severe, with hail and gusty winds being the primary hazards. There is a moderate to high swim risk for the southern Schoolcraft County beaches on Lake Michigan Friday afternoon into the evening hours. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-121930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 316 PM EDT Thu Jul 11 2019 /216 PM CDT Thu Jul 11 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday night, and then again for portions of next week. A few storms on Friday could be strong to severe, with hail and gusty winds being the primary hazards. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-121930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 316 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday night, and then again for portions of next week. A few storms on Friday could be strong to severe, with hail and gusty winds being the primary hazards. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. lg
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:30 AM EDT | Small Craft Advisory | MQT | 22 hr | |
| Jul 12, 11:41 AM EDT | Special Weather Statement | MQT | Ontonagon | 49 min |
| Jul 12, 12:28 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 47 min |
| Jul 12, 12:54 PM EDT | Special Weather Statement | MQT | Baraga | 51 min |
| Jul 12, 1:06 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 39 min |
| Jul 12, 1:38 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Dickinson, Iron, Marquette | 52 min |
| Jul 12, 1:42 PM EDT | Special Weather Statement | MQT | Marquette | 48 min |
| Jul 12, 2:14 PM EDT | Special Weather Statement | MQT | Iron | 46 min |
| Jul 12, 2:27 PM EDT | Special Weather Statement | MQT | Dickinson | 48 min |
| Jul 12, 2:57 PM EDT | Special Weather Statement | MQT | Iron | 48 min |
| Jul 12, 4:11 PM EDT | Special Weather Statement | MQT | Iron | 34 min |
| Jul 12, 4:35 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron, Marquette | 25 min |
| Jul 12, 4:57 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron | 33 min |
| Jul 12, 5:16 PM EDT | Special Weather Statement | MQT | Dickinson | 29 min |
| Jul 12, 5:18 PM EDT | Special Weather Statement | MQT | Iron | 12 min |
| Jul 12, 5:27 PM EDT | Special Weather Statement | MQT | Dickinson, Iron | 33 min |
| Jul 12, 5:44 PM EDT | Special Weather Statement | MQT | Marquette | 31 min |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.